Ask The Nurse

To personally discuss a medical issue or to make an appointment, call 216-444-4HER (216-444-4437). You can also make an appointment at Cleveland Clinic. For your security, please do not use this form to email personal, confidential health information. We cannot diagnose or treat by email. Our email policies are explained further in this disclaimer. You may also wish to review our privacy statement. Disclaimer | Privacy

I started Hormone Therapy (HRT) with Vagifem 10mcg tablet and the Combipatch 0.05-0.14 mg/24hours about one week ago. I am having soreness in the external genital area as well as cramping in the lower abdomen. I also have a lot of leaking from the Vagifem tablet. Are these normal side effects? I feel very discouraged and somewhat down with these side effects.

Thank you!

Side effects from medications effect everyone differently and just like any other medication you have to give it some time to determine if the benefits outweigh the side effects. When medications are being researched, if one person out of 150 study participants experience a side effect, then it has to be reported.

Vagifem can cause cramping in the lower abdomen as well as vaginitis, which may improve as time progresses. Combipatch can also cause abdominal pain, bloating and cramps.

Before you throw in the towel and discontinue your HT, I would highly encourage you to follow up with your primary doctor to make sure that there are no other underlying causes for the symptoms that you are experiencing.

March 27, 2013 at 1:58pm

Share this article

 

Go back to the question archive